MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 25AJ-501
Medical Device Problem Codes Biocompatibility (2886); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported that a 25mm sjm masters series mechanical heart valve was implanted on (b)(6) 2021.Post procedure, the valve leaflets could not open and close normally after implant related to thrombosis.It was noted that the patient has had a previous stroke and insufficient anticoagulation.There was no patient anatomy interference that could have caused the incomplete coaptation.It was reported that there was some abnormalities with the valve but details were not provided.Device was replaced with a new 25mm sjm masters series mechanical heart valve that was implanted on (b)(6) 2021.It was reported that the patient did not remain hemodynamically stable throughout the procedure.There was a clinically significant delay in the procedure due to this event.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information sections: b5, d9, h1, h2, h3, h6, h10.An event of the "leaflets could not open and close normally" was reported.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Hydrodynamic testing upon return to abbott and at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
It was reported that a 25mm sjm masters series mechanical heart valve was implant on (b)(6) 2021.Post procedure, the valve leaflets could not open and close normally after implant related to thrombosis.It was noted that the patient has had a previous stroke and insufficient anticoagulation.The patient took warfarin antithrombotic medication.According to the physician, the patient may have high anticoagulant blood diseases.At present, the international inr anticoagulation requirements are in the range of 1.6-2.1.There was no patient anatomy interference that could have caused the incomplete coaptation.There were no other abnormalities in the valve except that the leaflets could not be opened and closed normally.Device was replaced with a new 25mm sjm masters series mechanical heart valve that was implanted on (b)(6) 2021.It was reported that the patient did not remained hemodynamically stable throughout the procedure.There was a clinically significant delay in the procedure due to this event.No additional information was provided.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12691401
Report Number3007113487-2021-00075
Device Sequence Number19831289
Product Code LWQ
UDI-Device Identifier05414734021128
UDI-Public05414734021128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model Number25AJ-501
Device Catalogue Number25AJ-501
Device Lot Number7812950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown